Our dog, Daniel, died last fall from a reaction to rabies vaccination. I write this in his memory hoping someone else might not go through this misery.
Daniel was a very affectionate, gentle and strikingly beautiful field spaniel. Frequently when walking him we were stopped by admirers who wanted to know about him. He had multiple allergies, received a maintenance dose of prednisone, monthly allergy injections, thyroid medication and was fed a special diet. When seen for his annual physical we expressed some concerns about his health due to age-related changes. We were reassured he would probably live another five years. A maintenance dose of Tramadol was prescribed for hip pain. He got two vaccines: rabies and bordetella.
After that, he deteriorated rapidly. The main problem was marked hind-leg weakness, which the vet attributed to Tramadol. We called in afterwards and were told to give him time for his body to adjust. It got so bad that he was dragging himself across the floor with his still-strong upper body. After a bout of bloody diarrhea, emergency testing showed he had thrombocytopenia, a blood disorder causing his platelets to drop to dangerously low levels. His suffering intensified and three days later he died an excruciating death. Though nobody seemed to know what caused this horrible disease, our own research found hind leg weakness can be a rabies vaccine side-effect, and so can thrombocytopenia.
A growing body of research indicates rabies vaccines establish immunity much more quickly and for much longer durations than mandated by current practice. An increasing number of diseases have been found to accompany over-vaccination and administration of multiple vaccines. The hapless owners and their beloved pets become the victims of pharmaceutical and veterinary profiteering in a misguided process leaving no flexibility for individual needs.
— Sandra and Peter Krakowiak